Alert archive / South Dakota / Red Flag Warnings in 2007

Red Flag Warning 2, NWS Aberdeen, SD

September 22, 2007

NWS Aberdeen, SD issued this red flag warning at Sep 22, 2007, 4:33 AM CDT. It took effect at Sep 22, 2007, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 22, 2007, 4:33 AM CDT (09:33 UTC)
In effect from
Sep 22, 2007, 12:00 PM CDT
Expired
Sep 22, 2007, 7:00 PM CDT
In force
7 hr
Issued by
NWS Aberdeen, SD

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KABR 220933
RFWABR

RED FLAG WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
433 AM CDT SAT SEP 22 2007

...HOT AND DRY AND WINDY CONDITIONS THIS AFTERNOON WILL
SIGNIFICANTLY INCREASE EXPLOSIVE FIRE GROWTH POTENTIAL OVER
PORTIONS OF SOUTH CENTRAL SOUTH DAKOTA...

.BREEZY TO WINDY SOUTH WINDS WILL DEVELOP TODAY ACROSS CENTRAL
SOUTH DAKOTA. WITH THE LATE SUMMER AND EARLY FALL GREEN UP RATHER
LIMITED OVER FIRE WEATHER ZONE 267...THE EFFECTS OF CONSIDERABLY
WARMER AND DRIER AIR COMBINED WITH THESE STRONG WINDS WILL CREATE
THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH OVER STANLEY...JONES AND
LYMAN COUNTIES.

SDZ267-221745-
/O.NEW.KABR.FW.W.0002.070922T1700Z-070923T0000Z/
LOWER BAD RIVER-
433 AM CDT SAT SEP 22 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON CDT TODAY TO 7 PM CDT THIS
EVENING. 

RELATIVE HUMIDITIES THIS AFTERNOON WILL DROP DOWN TO AROUND 20
PERCENT...WHILE WINDS ARE BREEZY TO WINDY FROM THE SOUTH.
TEMPERATURES NOSING UP INTO THE UPPER 80S TO LOWER 90S WILL HELP
TO DRY OUT THE FINE FUELS THAT ARE ALREADY EXTREMELY DRY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.  PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD.

$$

DORN
2 follow-up statements
000 
WWUS83 KABR 222032
RFWABR

RED FLAG WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
332 PM CDT SAT SEP 22 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR PARTS OF SOUTH CENTRAL SOUTH DAKOTA FOR VERY LOW RELATIVE
HUNIDITY AND GUSTY SOUTH WIND...

.GUSTY SOUTH WINDS AND VERY LOW RELATIVE HUMITDITY WILL CONTINUE
TO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

SDZ267-230000-
/O.CON.KABR.FW.W.0002.000000T0000Z-070923T0000Z/
LOWER BAD RIVER-
332 PM CDT SAT SEP 22 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING FOR PARTS OF SOUTH CENTRAL SOUTH DAKOTA FOR VERY LOW RELATIVE
HUNIDITY AND GUSTY SOUTH WIND...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.

RELATIVE HUMIDITIES LESS THAN 20 PERCENT WITH GUSTY SOUTH WINDS OF
20 TO 30 MPH WILL CONTINUE UNTIL 7 PM CDT THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.  PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD.

$$

KEEFE
000 
WWUS83 KABR 222355
RFWABR

RED FLAG WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
655 PM CDT SAT SEP 22 2007

SDZ267-230100-
/O.EXP.KABR.FW.W.0002.000000T0000Z-070923T0000Z/
LOWER BAD RIVER-
655 PM CDT SAT SEP 22 2007

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. 

TEMPERATURES WILL CONTINUE TO SLOWLY FALL THIS EVENING ALLOWING
RELATIVE HUMIDITIES TO INCREASE. IN ADDITION...THE STRONG SOUTH
WIND WILL SLOWLY DECREASE TO 15 TO 20 MPH OVERNIGHT.
THEREFORE...THE RED FLAG WARNING WILL EXPIRE AT 7 PM.

$$

JAZ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Sep 22, 3:41 AM CDT, 52 minutes earlier.

Area forecast discussion, Sep 22, 3:41 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
341 AM CDT SAT SEP 22 2007

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
FORECAST CHALLENGES INCLUDE RED FLAG WARNING CRITERIA THIS
AFTERNOON OVER SOUTH CENTRAL SOUTH DAKOTA...ALONG WITH TEMPS TODAY
AND TOMORROW...AND HEAVY RAIN POTENTIAL WITH PRECIPITATION CHANCES
SUNDAY AFTERNOON AND NIGHT.

PRESENTLY UNDER A CLEAR SKY AND LIGHT WINDS...SURFACE HIGH PRESSURE
RESIDES OVER THE FORECAST AREA. THE SURFACE HIGH IS SLOWLY MIGRATING
SOUTHEASTWARD INTO THE CENTRAL PLAINS...AND SURFACE WINDS OVER
WESTERN AND CENTRAL SOUTH DAKOTA ARE BEGINNING TO RESPOND BY
SHIFTING AROUND TO THE SOUTH.

WHILE THE SURFACE HIGH DEPARTS THE EASTERN FORECAST ZONES
TODAY...RETURN FLOW BEGINS IN EARNEST OVER THE CENTRAL AND
NORTHERN HIGH PLAINS. MOISTURE RETURN NOTED IN THE 850HPA AND
700HPA MOISTURE PROGS REALLY STARTS TO GET ITS ACT TOGETHER LATE
TONIGHT...IN CONJUNCTION WITH STEEP MID-LEVEL LAPSE RATES AND A
DEVELOPING 40 TO 50 KNOT 850HPA LOW LEVEL JET. ALL THIS SUGGESTS
THAT THERE MIGHT BE A FEW ELEVATED THUNDERSTORMS POSSIBLE OVER THE
WESTERN ZONES LATE SATURDAY NIGHT...SPILLING OVER INTO THE FIRST
HALF OF THE SUNDAY DAY PERIOD. POPS ALREADY IN SUNDAY PERIOD...BUT
ADDED SOME SLIGHT CHANCE TO LATE SATURDAY NIGHT. BOTH THE 00Z GFS
AND NAM MAINTAINED COMPARABLE SOLUTIONS THIS GO AROUND WRT TIMING
OF UPPER LEVEL AND SURFACE FEATURES...INCLUDING A SLOW COLD
FRONTAL PASSAGE THAT BEGINS IN THE AFTERNOON ON SUNDAY OUT OVER
THE WEST RIVER FORECAST ZONES AND STILL IS NOT COMPLETELY THROUGH
THE FORECAST AREA AT 12Z ON MONDAY. THUNDERSTORMS ARE LOOKING MORE
AND MORE PROBABLE ALONG THE COLD FRONT /INCREASED AREAL COVERAGE
OF 60 AND 70 POPS SUNDAY NIGHT/ AS IT MAKES ITS WAY ACROSS THE
FORECAST AREA. 0-6KM SHEAR SUPPORTS SUPERCELLULAR THUNDERSTORMS
/45 TO 55 KNTS/...AND CIN VALUES APPEAR TO WEAKEN CONSIDERABLY
DURING PEAK HEATING HOURS ON SUNDAY AFTERNOON ALONG AND JUST AHEAD
OF THE FRONTAL BOUNDARY. BOTH MODELS ARE AGAIN PROGGING PWATS TO
CLIMB UP INTO THE 1.5 TO 2.0 INCHES RANGE...WHICH IS A COUPLE OF
STANDARD DEVIATIONS ABOVE NORMAL FOR SEPTEMBER. INTRODUCED HEAVY
RAIN MENTION INTO THE GRIDS/WORDS FOR SUNDAY AFTERNOON THROUGH THE
OVER NIGHT ALONG AND AHEAD OF THE COLD FRONTAL POSITION. TRAINING
THUNDERSTORMS ARE NOT OUT OF THE QUESTION GIVEN THE SLOW NATURE OF
THIS COLD FRONTAL PASSAGE AND AVERAGE STORM MOTION SUNDAY
AFTERNOON/EVENING OF SW AT 30 TO 40 KNOTS.

WAA ADVECTION STARTS TODAY AND WILL NOT FIND ITS COMPLETION UNTIL
THE COLD FRONT PUSHES THROUGH THE FORECAST AREA. SO...LOOKING AT
NEAR TO ABOVE NORMAL TEMPERATURES FOR THE NEXT COUPLE OF DAYS.

.LONG TERM...MONDAY THROUGH FRIDAY
LINGERING SHOWERS ARE POSSIBLE YET MONDAY ACROSS THE
CWA...ESPECIALLY OVER THE EASTERN PORTIONS AS FRONT CONTINUES
EXITING TO THE EAST. 00Z GFS INDICATES BEST UPPER DIVERGENCE
SHOULD BE OVER THE EASTERN CWA UNDER RIGHT ENTRANCE REGION OF H3
JET. MID LEVEL FLOW PATTERN THEN DE-AMPLIFIES AND BECOMES MORE
PROGRESSIVE FOR THE REMAINDER OF THE PERIOD...UNTIL PERHAPS NEXT
WEEKEND AS MORE ENERGY DIVES INTO THE WESTERN CONUS. WITHIN THAT
PROGRESSIVE FLOW PATTERN...A FRONTAL BOUNDARY PUSHES THROUGH THE
REGION WEDNESDAY INTO WEDNESDAY NIGHT. FOR NOW IT APPEARS THAT
THERE WILL NOT BE ENOUGH TIME FOR DECENT MOISTURE RETURN AHEAD OF
THE FRONT. THEREFORE IT SHOULD COME THOUGH DRY.

CONCERNING TEMPERATURES...NOT MUCH CHANGE. DID BUMP UP HIGHS A
NOTCH FOR WEDNESDAY IN STRONG WAA PATTERN...AND LOWERED THEM A
TOUCH FOR TUESDAY MORNING UNDER MOSTLY CLEAR SKIES AND LIGHT WINDS
VIA SFC HIGH SETTLING ACROSS THE REGION.

&&

.AVIATION...
LITTLE OR NO CLOUDINESS EXPECTED THROUGH TODAY. THE WINDS WILL
INCREASE FROM THE SOUTH/SOUTHEAST OVER WESTERN SOUTH DAKOTA DURING
THE MORNING.

&&

.FIRE WEATHER...
THE WARM UP TODAY WILL OCCUR OUT OVER SOUTH CENTRAL SOUTH DAKOTA BEFORE
THE MOISTURE CAN RETURN ENOUGH TO MAKE A DENT IN THE RELATIVE
HUMIDITIES. FACING RH VALUES THIS AFTERNOON IN THE 20 TO 25
PERCENT RANGE WITH WIND SPEEDS INCREASING INTO THE 15 TO 25 MPH
RANGE WITH GUSTS TO AT LEAST 30 MPH THIS AFTERNOON ACROSS FIRE WEATHER
ZONE 267 /STANLEY...JONES AND LYMAN COUNTIES/. THIS IS CURRENTLY
THE ONLY FIRE WEATHER ZONE STILL IDENTIFIED ON THE FUELS STATUS
PAGE AS A YES FOR CAPABLE OF EXPLOSIVE FIRE GROWTH/RED FLAG
CONDITIONS. AS SUCH...HAVE HOISTED THE RED FLAG WARNING FOR FIRE
WEATHER ZONE 267 TODAY FROM 17Z TO 00Z.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM NOON CDT TODAY TO 7 PM CDT THIS EVENING
FOR LOWER BAD RIVER.

MN...NONE.
&&

SHORT TERM...DORN
LONG TERM...TDK
AVIATION...TDK
Hazardous weather outlook, Sep 21, 3:43 PM CDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
343 PM CDT FRI SEP 21 2007

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-222045-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
343 PM CDT FRI SEP 21 2007 /243 PM MDT FRI SEP 21 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE...MAINLY SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

KEEFE

Nearby

Red Flag Warnings in South Dakota, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.